MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED
Model Number CT75STSD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Angiodynamics received a user medwatch october 08 2019, reference (b)(4).As reported, a patient was scheduled to have mediport injection because port was not drawing blood.Once the portogram was done, it was found that the mediport was fractured with the catheter tip in the right atrium/right ventricle.The patient then had to have a procedure in the radiology department to remove the catheter tip.The catheter tip was saved for failure analysis.The mediport will be removed at an unknown future date.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one port with catheter tubing.As received, the customer only returned the approximately 12cm of catheter tubing.The tubing was pinched at the end where it fractured, adjacent to the 11 cm mark.Bio material was noted to the inside of catheter tubing.The complaint description of catheter fractured is confirmed.The catheter tubing is fractured adjacent to the 11 cm mark.The pinched appearance of the tubing at the fractured location suggests it was possibly pinched where it enters the body.Most likely this is the cause of the fracture.The rest of the catheter was found to be normal in appearance and measured within specification.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, (16608102-01, rev.A) which is supplied to the user with this catalog number, contains the following statements: potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Catheter disconnection or migration catheter embolization catheter fragmentation migration right arterial puncture precautions to avert device damage and/or patient injury during catheter placement: avoid accidental device contact with sharp instrument and mechanical damage to the catheter.Material.Use only smooth-edged atraumatic clamps or forceps.Do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen(s).Carefully follow the connection technique given in these instructions to insure proper catheter.Connection and to avoid catheter damage.Assure tight connection between port chamber and catheter.Implantation of attachable catheter: trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.Blue strain relief mechanism: slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body.Secure port body to underlying fascia using non-absorbable sutures and a minimum of three suture sites.Care should be exercised so that incision does not cross septum of port after closure.Warnings: maximum pressure recommended for power injection of contrast media with the smart port ct implantable ports is 300 psi and a maximum flow rate of 5ml/sec.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9244376
Report Number1317056-2019-00135
Device Sequence Number19816966
Product Code LJT
UDI-Device IdentifierH787CT75STSD0
UDI-PublicH787CT75STSD0
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberCT75STSD
Device Catalogue NumberH787CT75STSD0
Device Lot Number5389994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR